Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#287130] of Ingrid Daubechies

Papers Published

  1. Daubechies, I, Time-Frequency Localization Operators: A Geometric Phase Space Approach, Ieee Transactions on Information Theory, vol. 34 no. 4 (January, 1988), pp. 605-612, Institute of Electrical and Electronics Engineers (IEEE) [doi]
    (last updated on 2019/08/21)

    Abstract:
    We define a set of operators which localize in both time and frequency. These operators are similar to but different from the low-pass time-limiting operators, the singular functions of which are the prolate spheroidal wave functions. Our construction differs from the usual approach in that we treat the time-frequency plane as one geometric whole (phase space) rather than as two separate spaces. For disk-shaped or ellipse-shaped domains in the time-frequency plane, the associated localization operators are remarkably simple. Their eigenfunctions are Hermite functions, and the corresponding eigenvalues are given by simple explicit formulas involving the incomplete gamma functions. © 1988 IEEE

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320